Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Having heavier periods than usual, brownish black discharge that hasn't stopped, hair thinning. Can this be due to hormonal imbalance ?

Hi I am 34 yrs old. I have been having heavier periods than usual, my last period was about three weeks ago and after I stopped, a week later begin having brownish black discharge that has not stopped. This has been going on for almost 2 weeks now. I feel extremly tired and over the last year have noticed my hair thinning. Can this be due to hormonal imbalance? I am worried that it could also be cervical cancer . Was diagnosed in 1996 with Hpv . Have had two abnormal paps and cryotherapy . I have not had a pap in almost three years. Very concerned!!
Asked On : Wed, 20 Feb 2013
Answers:  1 Views:  75
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics
General & Family Physician 's  Response
Hi there
Thanks for your query

Menstrual irregularities, hair thinning and tiredness can be due to hormonal imbalances like hypothyroidism. Hypothyroidism is a decrease in the thyroid hormone levels in the blood. It can be diagnosed by measuring the thyroid hormones levels in your blood. You may also need to be tested for iron deficiency anemia.
Since you have had abnormal pap smear results in the past, it is time to repeat the pap test. It will also help to rule out any pelvic infections along with any precancerous or cancerous lesions on the cervix.
It is important to routinely get the pap smears done to keep track of the lesions on the cervix. Usually the pap smears are done every six months to one year depending on the type of lesion.
It may be done sooner if the lesion is growing fast.
Getting diagnosed with HPV is not of much concern as 80 - 90 % of general population have positive serology for HPV.
Thus I am concerned about your symptoms and would advise you to discuss it with your physician so that appropriate investigations and treatment can follow.

Hope I addressed your concerns.
Answered: Thu, 21 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor